ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Long waves in inviscid compressible atmosphere II

Sachdev, PL and Seshadri, VS (1982) Long waves in inviscid compressible atmosphere II. In: Proceedings of the Indian Academy of Sciences - Mathematical Sciences, 91 (1). pp. 39-51.

[img] PDF
fulltext.pdf - Published Version
Restricted to Registered users only

Download (541kB) | Request a copy
Official URL: http://www.springerlink.com/content/x7361t477257tg...


Solitary waves have been found in an adiabatic compressible atmosphere which, in ambient state, has winds and temperature gradient, generalizing our earlier results for the isothermal atmosphere. Explicit results are obtained for the special case of linear temperature and linear wind distributions in the undisturbed conditions. An important result of the study is that the number of possible critical speeds of the flow depends crucially on whether the maximum Richardson number (which is variable in the present example) is greater or less than 1/4.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Depositing User: Mahesh Y
Date Deposited: 13 Nov 2009 11:13
Last Modified: 19 Sep 2010 05:45
URI: http://eprints.iisc.ac.in/id/eprint/23310

Actions (login required)

View Item View Item